I Take 80mg of methadone at 9am in the mornings, I was in a car accident yesterday, and I am experiencing the worst pain I have ever had in my life, they game me a script for lortab 5/500 for pain, I am scared to take it, but I am in so much pain that I can't sleep, I can't eat, heck I can barely talk, someone please help.
3 Jun 2010
First of all, I am so sorry you are in such pain and have had an accident.
Did you tell them about the methadone? It is so important to have a policy of full disclosure with health care pros who are trying to help you.
If the methadone is for chronic pain, I know that most doctors will prescribe something for breakthrough pain and certainly a car accident is extraordinary circumstances.
I would call the prescribing facility and ask them but I believe this certainly qualifies as breakthrough pain.
3 Jun 2010
You would be wasting your time as the methadone molecule has a high affinity to your opiate receptors. A weak opiate like hydrocodone (vicodin, lortab, hydro's ect) will effectively bounce off the receptor and just be wasted.
Your best bet is to up your methadone dose. Even heroin won't get past the methadone. I know of heroin addicts on methadone that have tried to inject gram of heroin in successive shot and they can't even get a flash. So I wouldn't waste your time with hydrocodone or your money for that matter.. Good luck... Dave
3 Jun 2010
I agree with mpvt. Also, short acting opiates such as lortabs, do more damage to the brain as the process adds stress to the system. Long acting opiates (methodone) allows the brains systems to regenerate. I would call your methodone doc and see if you could get a small increase in the dosage. Sorry to hear about your accident. I had one too and know the pain you must be in. Good luck to you and hope you heal quickly.
My thoughts are with you,
26 Oct 2012
Yes You can take it as prescribed without worry. They are correct in saying that the Lortab hits the same receptors BUT Lortab will still handle the pain, even tooth ache pain without the euphoric buzz of the Lortab. I suggest you stay away from the grapefruit juice as too much can cause bad side effects and since everyone's metabolism is diff, It's just best to stay away like most medical professionals tell you to do. Research all answers you get here remember not everyone knows the facts. Prove All Things To Yourself First and Hold On Fast To Those That Are Good ... I hope this helped and may your pain go away, Hope you get better ! Mark
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on alot of medications in the past to try and help my pain, but all of it is just to strong, I have come back to the Lortab every time, I ...
4 answers • 28 Sep 2009
I am not on a clinic, I have been on methadone for 10 years. I want to detox. Anyone out there with good information please respond. I have a heart ...
3 answers • 2 Nov 2009
I have been in and out of pain mgmnt. for about four years now. At one point this last year, my insurance stopped. I knew I was in trouble because I ...
1 answer • 17 Nov 2010
Im on 80mg daily of methadone and took 2 Fioricet,that were given to me for a headache. After eating a couple hours later it seemed as if i had taken ...
3 answers • 21 Jan 2011